Surveys of medications/treatments and discussion

Moderator: gloria

OT poll - medication that I HAVE STOPPED USING

benzodiazepines (Clonazepam)
28
21%
beta-blockers
14
10%
gabapentin (Neurontin)
35
26%
Levodopa
15
11%
nalproic Acid (Depakote)
5
4%
pregabalin (Lyrica)
9
7%
primidone (Mysoline)
19
14%
acupunture and other non-drug therapy
9
7%
#2716
Hello Marlana,

I guess each of us must do whatever we feel is best for us. I mentioned I had tried Gabapentin but was unable to tolerate it. It didn't cause bowel issues, but did make me very dizzy and I had problem staying awake when seated. It also caused me to feel ill. I wasn't on it as long as most because the side effects were too problematic for me.

I want to be as "clear headed" as possible, and too many medications make me "foggy" ~ not good!

I had written earlier I have reduced the amount of Clonazapam I was taking to one-half and my tremors are much worse, but I prefer to deal with tremors rather than side effects. At this point, I am not sure how I will react if/when I am no longer on any medication. I may be unable to walk; we will see.

I have great difficulty walking at this point and suffer severe cramps in my feet and legs. I think they occur because I must "grip" with my toes when trying to stand and walk. I do hope if/when you try Clonazapam you will have no side effects and will find it helpful to you.

Also, it was good to read you are back to your "usual happy and optimistic self". That is SO important, as you know.

Do keep us informed as to how you are doing, we all care.

Betty
#2718
Hello All

Well the steadiness I experienced after giving up work at Christmas has not continued unfortunately - was great while it lasted!! The past four weeks have been busy - looking after three grandchildren (7, 3 and 1) for a couple of nights in their own home, with the support of my husband, going to Australia for a week's holiday, bringing our three year old granddaughter back to the Island with us for a week, then flying back to the mainland to take her home, before flying back home two days later. Perhaps all that has been too much and it's retriggered the 'wobbly' legs?? I'm still determined to stay off the clonazepam, so will try and take it easy over the next few weeks to see if the legs settle again. We are going to USA in June for a wedding and to do some sightseeing, so I'm hoping I can feel more like I did in January before we go. Would make the trip just that much more enjoyable.

Before bringing our granddaughter home, I caught up with Di in Wellington, who had just been diagnosed with OT. It was great to finally meet with someone else with the condition as I did feel a little isolated living on this far off island, despite all the great conversations on the forum. Di and I had a great chat for almost three hours, comparing notes. She also took me to her studio to see her wonderful sculptures. We will keep in touch via email and will try to arrange meetings whenever I am going to be in Wellington - unfortunately not as often now that I have given up work.

Regards, Lynette
#2869
I just went through 5 months of pure hell trying to find something "new" to replace the clonazepam and gabapentin I have used for the last 19 years for my OT. My local neurologist and another at the Cleveland Clinic began to wean me off of both medications while introducing new (to me) meds. I went through Topiramate, Primidone, Pramipexole Dihydroc and finally Baclafen. I don't know whether the reactions I had were to the medicines or to the lack of clonapepam and gabapentin in my system, but I was one sick woman by the time I finally decided that enough was enough and went back to my old meds. I'm at a lower dose now-- clonazepam .25mg three times a day, and gapabentin 300mg three times a day--than I had been before. Even though I was praying for a different med that wouldn't cause me to be so tired, I am happy to be back on the old stuff and able to stand up. My legs had become like 80# logs of jello. I still tremor a lot, but I guess until something truly "new" comes along I will live my life feeling tired, yet able to motor within reason.
#4965
Every medication I have tried gave me a fuzzy brain feeling. The last one was a Neupro patch and the fuzzy brain came on so slowly I didn't realize it was affecting my driving and thinking until I stopped taking it. It took about a week to feel normal again. The other ones all had to do with dopamine, either increasing the production or adding some. The Dr. is talking now about DBS.
#4966
Kjwill: Sorry you have not had any help with the medications you have tried and all have given you a" fussy brain feeling" and now your Dr. is talking about DBS. The first thing I would do is ask your Dr. how many DBS surgeries he has done and the results and would it be possible to speak with the cases who have had surgery. Gloria

Exciting News from the OT Survey Team! Below is th[…]

DVLA medical examination

Has anyone had their license refused after this ex[…]

I find that shopping in any store/pharmacy/grocery[…]

>One would think I could have figured that out![…]

2017 Omaha OT Meeting and Research